MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MRI HARD B ATT GROSH 8 P; IMPLANTABLE PORT

BARD ACCESS SYSTEMS MRI HARD B ATT GROSH 8 P; IMPLANTABLE PORT
Model Number 0604520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that approximately eleven months after placement of the device; the device was removed allegedly due to a fracture in the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
After further event details provided by the complainant the event description was corrected and the associated fields were updated.There was change to reportability and the file was updated.There were no changes to the investigation summary listed below.No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that approximately eleven months after placement of the device; the device allegedly broke and migrated to the pulmonary artery.It was further reported that the catheter was removed.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one mri hard base port with 8f groshong catheter was returned for evaluation.The catheter was returned in two segments, with the proximal segment under the catheter lock on the port stem.A complete circumferential beak of the catheter was noted under the catheter lock between the 17cm and depth markers.The distal end of the catheter break was noted as having some of the catheter material cut out longitudinally at the site of the break.Under magnification, it was noted that both edges of the catheter break were jagged with a smooth surface noted to the proximal end of the break.Buckling was present on the distal end of the break.Based on the findings, the investigation is confirmed for the reported catheter break, specifically a catheter break at the port stem.During functional evaluation, it was noted that the sample was not patent to infusion and aspiration due to blood and residue.Therefore, it's possible that an occlusion contributed to the catheter break.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiration date: 04/2018).
 
Event or Problem Description

Brand Name
MRI HARD B ATT GROSH 8 P
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7772483
Report Number3006260740-2018-02041
Device Sequence Number1986906
Product Code LJT
UDI-Device Identifier00801741025853
UDI-Public(01)00801741025853
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0604520
Device Catalogue Number0604520
Device Lot NumberREXC1260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer09/05/2018
11/20/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date09/06/2018
12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR